Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Oct 9, 2014, 9:08 PM CDT for Carson County, Gray County, Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2014, 9:08 PM CDT (02:08 UTC)
- Expired
- Oct 9, 2014, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Carson County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 84 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 9:35 PM CDT | TSTM WND DMG | Lefors, TX | POWER LINES DOWNED NEAR THE INTERSECTION OF FM 2375 AND 759 |
| Oct 9, 9:35 PM CDT | HAIL 2.5 | Lefors, TX | HAIL TO THE SIZE OF TENNIS BALLS |
| Oct 9, 9:55 PM CDT | HAIL 1.75 | 8 Ene Lefors, TX | LOTS OF HAIL...LARGEST QUARTER TO GOLF BALL SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
388 WFUS54 KAMA 100208 TORAMA TXC065-179-100300- /O.NEW.KAMA.TO.W.0017.141010T0208Z-141010T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 908 PM CDT THU OCT 9 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL CARSON COUNTY IN THE PANHANDLE OF TEXAS... NORTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1000 PM CDT * AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTH OF KINGSMILL...OR 10 MILES SOUTHWEST OF PAMPA. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 25 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. * LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE... PAMPA... LEFORS... KINGSMILL... WHITE DEER... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. && LAT...LON 3561 10060 3532 10061 3538 10117 3555 10119 TIME...MOT...LOC 0208Z 274DEG 22KT 3543 10107 $$ NF
3 follow-up statements
373 WWUS54 KAMA 100222 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 922 PM CDT THU OCT 9 2014 TXC065-100232- /O.CAN.KAMA.TO.W.0017.000000T0000Z-141010T0300Z/ CARSON TX- 922 PM CDT THU OCT 9 2014 ...THE TORNADO WARNING FOR EAST CENTRAL CARSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3554 10106 3561 10060 3532 10061 3537 10105 TIME...MOT...LOC 0222Z 274DEG 22KT 3543 10096 $$ TXC179-100300- /O.CON.KAMA.TO.W.0017.000000T0000Z-141010T0300Z/ GRAY TX- 922 PM CDT THU OCT 9 2014 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GRAY COUNTY UNTIL 1000 PM CDT... AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHEAST OF KINGSMILL...OR 8 MILES SOUTH OF PAMPA...MOVING EAST AT 25 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... PAMPA... LEFORS... KINGSMILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3554 10106 3561 10060 3532 10061 3537 10105 TIME...MOT...LOC 0222Z 274DEG 22KT 3543 10096 $$ NF
380 WWUS54 KAMA 100247 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 947 PM CDT THU OCT 9 2014 TXC179-100300- /O.CON.KAMA.TO.W.0017.000000T0000Z-141010T0300Z/ GRAY TX- 947 PM CDT THU OCT 9 2014 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL GRAY COUNTY UNTIL 1000 PM CDT... AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 6 MILES EAST OF LEFORS...OR 17 MILES SOUTHEAST OF PAMPA...MOVING EAST AT 30 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... LEFORS... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3535 10081 3552 10080 3554 10060 3532 10061 TIME...MOT...LOC 0247Z 276DEG 26KT 3543 10070 $$ NF
412 WWUS54 KAMA 100258 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 958 PM CDT THU OCT 9 2014 TXC179-100307- /O.EXP.KAMA.TO.W.0017.000000T0000Z-141010T0300Z/ GRAY TX- 958 PM CDT THU OCT 9 2014 ...THE TORNADO WARNING FOR CENTRAL GRAY COUNTY WILL EXPIRE AT 1000 PM CDT... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. HAIL TO THE SIZE OF TENNIS BALLS IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3535 10081 3552 10080 3554 10060 3532 10061 TIME...MOT...LOC 0257Z 276DEG 26KT 3542 10061 $$ NF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 9, 6:58 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 9, 6:58 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 658 PM CDT THU OCT 9 2014 .AVIATION...00Z TAFS INITIAL CONCERNS WILL BE WITH THUNDERSTORMS THROUGH THE FIRST MAINLY 6 HOURS OF THE TAFS. KAMA WILL HAVE THE BEST CHANCE TO MISS OUT AND ONLY INCLUDED VCTS THERE FOR NOW. KDHT AND KGUY WILL BE MORE LIKELY TO SEE STORMS AND HAVE CONTINUED TO UTILIZE TEMPO GROUP FOR THESE SITES. EVENTUALLY A COLD FRONT WILL BLAST THROUGH ALL SITES WITH GUSTY NNE WINDS AND LIKELY IFR BASED CLOUD COVER. LOW CLOUDS MAY LIFT JUST BARELY TO MVFR CAT BUT LOW CLOUDS WILL LIKELY REMAIN PRESENT THROUGH THE END OF THE TAF PERIOD AND BEYOND. SIMPSON && .PREV DISCUSSION... /ISSUED 339 PM CDT THU OCT 9 2014/ SHORT TERM... /THROUGH FRIDAY NIGHT/ A COMPLEX WEATHER SITUATION CONTINUES IS EVOLVING OVER THE SOUTHERN PLAINS...WITH A PASSING FRONT CONCURRENT WITH THE APPROACH OF A SHORTWAVE TROUGH ENTRAINED BY REMNANT MOISTURE FROM FORMER PACIFIC CYCLONE SIMON. SCATTERED SHOWERS REMAIN OVER THE CENTRAL/ NORTHEASTERN PANHANDLES...AS EARLIER RAINS PRODUCED BETWEEN 0.10 AND 0.20 INCHES FOR MUCH OF THE NORTHWESTERN TEXAS PANHANDLE AND OKLAHOMA PANHANDLE. MORE IMPACTFUL WEATHER MAY OCCUR LATER TODAY/TONIGHT AS FORCING ASSOCIATED WITH THE APPROACHING SYSTEM INTERACTS WITH THE FRONT NOW STALLED NEAR THE CANADIAN RIVER VALLEY. INSOLATION SOUTH OF THE FRONT HAS DESTABILIZED THE AIRMASS WITH 1200-1500 J/KG SBCAPE OVER THE SOUTHERN TEXAS PANHANDLE. MOST HIGH-RES MODELS SHOW AN AFTERNOON MINIMUM IN PRECIPITATION...WITH REDEVELOPMENT BY MID/LATE EVENING. THIS SCENARIO APPEARS REASONABLE AT THIS TIME...WITH A CONDITIONAL RISK OF SEVERE STORMS...ESPECIALLY ALONG/NEAR THE FRONTAL BOUNDARY. CONCERNS FOR FLASH FLOODING EXIST GIVEN INVOLVEMENT OF REMNANT SIMON MOISTURE AND PROFILES SHOWING 1.6 INCH PWATS. YET PROXIMITY OF DRY INTRUSION LENDS LOW CONFIDENCE FOR A WIDESPREAD FLASH FLOOD THREAT AT THIS TIME. A FLASH FLOOD WATCH MAY BECOME WARRANTED SHOULD FAVORABLE CONVECTIVE SCALE TRENDS OCCUR TONIGHT. CONFIDENCE IN FRIDAY/S FORECAST IS LOW. MEDIUM RANGE DETERMINISTIC GUIDANCE CONTINUES TO DEPICT WIDESPREAD AND POTENTIALLY HEAVY RAINFALL AS THE UPPER AIR TROUGH AXIS TRANSLATES OVER THE PANHANDLES. YET HIGH RESOLUTION SOLUTIONS SUFFICIENTLY ENTRAIN MID LEVEL DRY AIR OVER THE PANHANDLES TO GENERATE LESS PRECIPITATION. THIS IS SIMILAR TO MODEL TRENDS SEEN DURING LAST MONTH/S PASSAGE OF ODILE/S REMNANTS...WHICH WAS NOTABLY DRY LOCALLY. AT THIS TIME... WILL ONLY INCLUDE 30 TO 50 PERCENT GRIDDED POPS ACROSS THE PANHANDLES FOR THE FRIDAY/FRIDAY NIGHT TIMEFRAME. ONE ACTIONABLE TREND SEEN IN THE FRIDAY FORECAST IS IN NOTABLY COOLER TEMPERATURES PER MOS GUIDANCE. IT DOES APPEAR THAT PERSISTENT CLOUD COVER AND COLD AIR ADVECTION WILL MAKE IT DIFFICULT TO REACH 60 DEGREE BY AFTERNOON FOR ALL BUT THE FAR SOUTHERN TEXAS PANHANDLE. LINDLEY LONG TERM... /SATURDAY THROUGH THURSDAY/ A PROGRESSIVE AND INCREASINGLY AMPLIFIED PATTERN WILL OCCUR DURING THE LONG TERM PERIOD. EARLY SATURDAY A SHORTWAVE TROUGH WILL BE EXITING THE REGION WITH POST FRONTAL NORTHERLY WINDS AND LINGERING LOW STRATUS BUT PRECIPITATION WILL HAVE SHIFTED EASTWARD. A QUICK TRANSITION WILL OCCUR THIS WEEKEND AS A STRONG 150+ KNOT UPPER JET MOVES INTO THE PACIFIC NORTHWEST AND CARVES OUT A SUBSTANTIAL UPPER TROUGH OVER THE ROCKIES BY SUNDAY. A FAIRLY SIGNIFICANT LOW LEVEL RESPONSE IS ANTICIPATED WITH STRENGTHENING SURFACE LEE TROUGH EVOLVING QUICKLY INTO A SURFACE LOW OVER THE NORTHWESTERN PORTION OF THE FORECAST AREA. WINDS WILL STRENGTHEN AND BECOME SOUTHERLY LATE SATURDAY AND CONTINUING SUNDAY. MEDIUM RANGE MODEL GUIDANCE IS IN GOOD AGREEMENT ON TIMING OF A COLD FRONT THAT WILL PASS THROUGH LATE SUNDAY BRINGING NORTH WINDS OF AT LEAST 15-20 KNOTS AND POSSIBLY HIGHER GIVEN 6 HOUR SURFACE PRESSURE RISES OF UP TO 14 MB AS DEPICTED BY THE GFS. SUBSEQUENT FORECASTS MAY HAVE HIGHER WINDS BOTH PRE AND POST FRONTAL DEPENDING ON TRENDS AND AS CONFIDENCE INCREASES. LOW LEVEL MOISTURE RETURN WILL BE MORE SIGNIFICANT JUST EAST OF THE FORECAST AREA THROUGHOUT MUCH OF OKLAHOMA WHERE PRECIPITATION CHANCES WILL BE GREATEST SUNDAY EVENING AND OVERNIGHT. PWAT VALUES DO RISE ABOVE CLIMATOLOGY FOR OUR AREA BUT GENERALLY STAY BELOW THE 75TH PERCENTILE SO A ROBUST PRECIP EVENT SEEMS UNLIKELY. KEPT POPS IN THE CHANCE RANGE AND HIGHEST NORTH AND EAST. THUNDERSTORMS SHOULD BE LIMITED GIVEN MEAGER INSTABILITY. DIFFERENCES IN MEDIUM RANGE DETERMINISTIC GUIDANCE AND GROWING ENSEMBLE SPREAD TOWARD THE END OF THE LONG TERM PERIOD LEADS TO SOME UNCERTAINTY. GFS IS MORE PROGRESSIVE THAN THE ECMWF AND QUICKER TO MOVE AN UPPER RIDGE EASTWARD ACROSS THE AREA. REGARDLESS OF THE DIFFERENCES...NO SIGNIFICANT WEATHER IMPACTS APPEAR IN THE MID/LATE WEEK TIME FRAME. A WARMING TREND WILL RESULT IN ABOVE NORMAL TEMPERATURES FOR MID OCTOBER BY THEN. BRB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/06
Hazardous weather outlook, Oct 9, 12:27 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1227 PM CDT THU OCT 9 2014 OKZ001>003-TXZ001>020-100530- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1227 PM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE OVER THE MAJORITY OF THE OKLAHOMA AND TEXAS PANHANDLES TODAY AND TONIGHT. THE MOST LIKELY AREA FOR THUNDERSTORM ACTIVITY WILL BE OVER THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE THIS AFTERNOON AND THIS EVENING. THESE STORMS COULD PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS. IN ADDITION...THE RISK FOR LOCALLY HEAVY RAIN LEADING TO FLASH FLOODING COULD INCREASE OVERNIGHT...ESPECIALLY OVER THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE OVER THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND FRIDAY NIGHT...AND AGAIN SUNDAY AND SUNDAY NIGHT. LOCALLY HEAVY RAIN LEADING TO FLASH FLOODING COULD BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Oct 9, 7:49 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 749 PM CDT THU OCT 9 2014 OKZ002-TXZ002-003-100130- HANSFORD TX-SHERMAN TX-TEXAS OK- 749 PM CDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN... NORTHWESTERN HANSFORD AND SOUTHERN TEXAS COUNTIES UNTIL 830 PM CDT... AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTH OF TEXHOMA...OR 19 MILES EAST OF STRATFORD...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... TEXHOMA... GOODWELL... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3676 10168 3660 10128 3616 10167 3626 10191 TIME...MOT...LOC 0050Z 212DEG 39KT 3632 10171 NF
Special weather statement, Oct 9, 7:59 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 759 PM CDT THU OCT 9 2014 TXZ008-013-100145- CARSON TX-HUTCHINSON TX- 759 PM CDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON AND SOUTHERN HUTCHINSON COUNTIES UNTIL 845 PM CDT... AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF SANFORD...OR 6 MILES WEST OF BORGER...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... BORGER... SANFORD... FRITCH... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3589 10118 3565 10112 3556 10161 3573 10162 TIME...MOT...LOC 0059Z 250DEG 27KT 3565 10150 NF
Local storm report, Oct 9, 8:08 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 6 N PANTEX 35.41N 101.56W
10/09/2014 M2.50 INCH CARSON TX STORM CHASER
&&
EVENT NUMBER AMA1400682
BRBLocal storm report, Oct 9, 8:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
832 PM CDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BOISE CITY 36.73N 102.51W
10/09/2014 E1.50 INCH CIMARRON OK 911 CALL CENTER
&&
EVENT NUMBER AMA1400683
BRBLocal storm report, Oct 9, 8:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL BOISE CITY 36.73N 102.51W
10/09/2014 E1.75 INCH CIMARRON OK BROADCAST MEDIA
&&
EVENT NUMBER AMA1400684
BRBSpecial weather statement, Oct 9, 9:00 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 900 PM CDT THU OCT 9 2014 TXZ004-008-009-100245- HUTCHINSON TX-OCHILTREE TX-ROBERTS TX- 900 PM CDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ROBERTS...SOUTHERN OCHILTREE AND EASTERN HUTCHINSON COUNTIES UNTIL 945 PM CDT... AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 19 MILES NORTH OF PAMPA...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF ROBERTS COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3616 10083 3586 10056 3569 10105 3586 10116 TIME...MOT...LOC 0158Z 239DEG 27KT 3583 10098 NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 62 min |
| Oct 9, 7:49 PM CDT | Special Weather Statement | AMA | Sherman | 41 min |
| Oct 9, 7:59 PM CDT | Special Weather Statement | AMA | Hutchinson | 46 min |
| Oct 9, 8:24 PM CDT | Tornado Warning | AMA | Carson | 36 min |
| Oct 9, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Roberts | 59 min |
| Oct 9, 9:00 PM CDT | Special Weather Statement | AMA | Roberts | 45 min |
| Oct 9, 9:42 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 63 min |
| Oct 9, 9:54 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 51 min |
| Oct 9, 10:07 PM CDT | Tornado Warning | AMA | Dallam, Hartley | 23 min |
| Oct 9, 10:34 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 41 min |
| Oct 9, 10:35 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 40 min |
| Oct 9, 10:36 PM CDT | Special Weather Statement | AMA | Sherman | 39 min |
| Oct 9, 11:01 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 42 min |
| Oct 9, 11:08 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 27 min |
| Oct 9, 11:13 PM CDT | Special Weather Statement | AMA | Wheeler | 32 min |
| Oct 9, 11:17 PM CDT | Special Weather Statement | AMA | Ochiltree | 43 min |
| Oct 9, 11:44 PM CDT | Special Weather Statement | AMA | Hansford | 46 min |
| Oct 9, 11:56 PM CDT | Special Weather Statement | AMA | Lipscomb, Roberts | 49 min |
| Oct 10, 12:11 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts | 64 min |
| Oct 10, 12:55 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 35 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.